MAUDE Adverse Event Report: SOFRADIM PRODUCTION SAS SYMBOTEX; MESH, SURGICAL, POLYMERIC

SOFRADIM PRODUCTION SAS SYMBOTEX; MESH, SURGICAL, POLYMERIC
Model Number SYM2520OS
Medical Device Problem Codes Migration or Expulsion of Device (1395); Mechanics Altered (2984); Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abdominal Pain (1685); Abscess (1690); Adhesion(s) (1695); Bacterial Infection (1735); Purulent Discharge (1812); Emotional Changes (1831); Fatigue (1849); Fistula (1862); Foreign Body Reaction (1868); Hematoma (1884); Hemorrhage/Blood Loss/Bleeding (1888); Hypersensitivity/Allergic reaction (1907); Unspecified Infection (1930); Inflammation (1932); Muscle Weakness/Atrophy (1967); Nausea (1970); Necrosis (1971); Pain (1994); Perforation (2001); Scar Tissue (2060); Seroma (2069); Tachycardia (2095); Visual Impairment (2138); Vomiting (2144); Hernia (2240); Injury (2348); Impaired Healing (2378); Obstruction/Occlusion (2422); Abdominal Distention (2601); Fluid Discharge (2686); Fibrosis (3167); Constipation (3274); Partial Hearing Loss (4472); Unspecified Musculoskeletal problem (4535); Unspecified Tissue Injury (4559); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a hernia.It was reported that after the implant, the patient experienced abdominal pain, infection, and mesh migration.Post-operative patient treatment included revision surgery and mesh excision.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of an incisional hernia.It was reported that after the implant, the patient experienced inflammation, adhesions, pain, mental pain, scarring, permanent impairment, loss of enjoyment of life, defective mesh, abdominal pain, infection, and mesh migration.Post-operative patient treatment included revision surgery and mesh excision.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of an incisional hernia.It was reported that after the implant, the patient experienced inflammation, adhesions, pain, mental pain, scarring, permanent impairment, loss of enjoyment of life, defective mesh, abdominal pain, infection, mesh migration, open wounds, abscess, hematoma, hernia recurrence, allergic reaction, obstructions, fistulas, seroma, perforation, bone degeneration, hearing loss, vision loss, chronic fatigue, deconditioned, & loss of abdominal wall muscles; belly button; teeth.Post-operative patient treatment included revision surgery, mesh excision, hernia repair with mesh, component separation technique repair of incisional hernia, debridement of abdominal wall including skin, subcutaneous tissue & muscle, excision of open wounds, abdominal wound closures, removal of foreign body, removal of sutures, partial mesh removal, drainage of abscess, partial closure of abdominal nevus, wound vac, evacuation of hematoma, wound care, teeth removal, iv antibiotics, oral antibiotics, & medication.
 
Additional Manufacturer Narrative
Additional info: a3a, a4, b5, b7, d4 (model #, catalog #, expiration date, lot #, unique identifier (udi) #), d8, g1, g4 (pma / 510(k) #), h4, h6 (patient codes, ime e2402: bone degeneration, loss of abdominal wall muscles; belly button; teeth), & additional info.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Correction: b5 & h6 (removed ime e2402: loss of belly button; teeth).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of an incisional hernia.It was reported that after the implant, the patient experienced inflammation, adhesions, pain, mental pain, scarring, permanent impairment, loss of enjoyment of life, defective mesh, abdominal pain, infection, mesh migration, open wounds, abscess, hematoma, hernia recurrence, allergic reaction, obstructions, fistulas, seroma, perforation, bone degeneration, hearing loss, vision loss, chronic fatigue, deconditioned, & loss of abdominal wall muscles.Post-operative patient treatment included revision surgery, mesh excision, hernia repair with mesh, component separation technique repair of incisional hernia, debridement of abdominal wall including skin, subcutaneous tissue & muscle, excision of open wounds, abdominal wound closures, removal of foreign body, removal of sutures, partial mesh removal, drainage of abscess, partial closure of abdominal nevus, wound vac, evacuation of hematoma, wound care, teeth removal, iv antibiotics, oral antibiotics, medication, removal of belly button, & removal of teeth.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of an incisional hernia.It was reported that after the implant, the patient experienced inflammation, adhesions, pain, mental pain, scarring, permanent impairment, loss of enjoyment of life, defective mesh, abdominal pain, infection, mesh migration, open wounds, abscess, hematoma, hernia recurrence, allergic reaction, obstructions, fistulas, seroma, perforation, bone degeneration, hearing loss, vision loss, chronic fatigue, deconditioned, loss of abdominal wall muscles, gaseous distention of bowel loops in upper abdomen, ileus, mrsa; e.Coli; mycobacterium abscessus group, labs abnormal for wbc; hemoglobin; hematocrit; platelet count; glucose; ast; albumin, fibrous "tissue with" macrophages, multinucleated giant cell reaction, edema, necrosis, fibrin deposition, fibroadipose tissue, constipation, refractory nausea, vomiting, vomiting stool, abdominal distention, tachycardia, serous sanguineous drainage from midline wound, draining sinus wound, purulent material, central portion of mesh was unincorporated, anorexia, nonhealing abdominal wounds, draining sinus tract, gerd, acute bleeding.Post-operative patient treatment included revision surgery, mesh excision, hernia repair with mesh, component separation technique repair of incisional hernia, debridement of abdominal wall including skin; subcutaneous tissue; muscle, excision of open wounds, abdominal wound closures, removal of foreign body, removal of sutures, partial mesh removal, drainage of abscess, partial closure of abdominal nevus, wound vac, evacuation of hematoma, wound care, teeth removal, iv antibiotics, oral antibiotics, medication, removal of belly button, removal of teeth, x-ray, ct scan, oral pain medication, iv fluids, ng tube, multiple hospitalizations, blood transfusion, abdominal reconstruction, use of blake drain, antibiotics, interventional radiology, re-excision of entire wound edges and underlying abdominal wall, elevation of extensive cutaneous flaps down on the abdominal wall, intercostal nerve blockade, injectable antibiotics, stool softeners, proton pump inhibitors, picc line placement.
 
Additional Manufacturer Narrative
Additional info: a4, a5b, b2, b5, b6, b7, h6 (patient codes, device codes, ime e2402: ileus, labs abnormal for wbc; hemoglobin; hematocrit; platelet count; glucose; ast; albumin, fibroadipose tissue, sinus tract, anorexia, gerd) additional codes.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Correction: added h6 (patient codes).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: a4, d4 (udi #), g4 (510k #).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SYMBOTEX
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR  01600
Manufacturer (Section G)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR   01600
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view,mn, CT 55112-4391
8006464633
MDR Report Key9920678
Report Number9615742-2020-00779
Device Sequence Number14235810
Product Code FTL
UDI-Device Identifier10884521190504
UDI-Public(01)10884521190504(17)181231(10)POA0477X
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K142908
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2018
Device Model NumberSYM2520OS
Device Catalogue NumberSYM2520OS
Device Lot NumberPOA0477X
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2020
Supplement Date Received by Manufacturer01/26/2022
02/19/2025
02/26/2025
03/26/2025
04/09/2025
11/05/2025
Initial Report FDA Received Date04/03/2020
Supplement Report FDA Received Date02/14/2022
02/20/2025
02/27/2025
04/03/2025
04/09/2025
11/10/2025
Date Device Manufactured01/25/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Disability;
Patient SexFemale
Patient Weight100 KG
Patient RaceWhite